My son took Risperdal for a very short period of time when he was in the hospital. The doctors said they gave it to him to sleep. I researched the information and I am now in legal proceeding with the hospital because in order for this medication to be prescribed it must have a specific diagnoses. They did not have one for him. This medicine made my son very nauseated, sleepy and lethargic. I would recommend something a lot less overwhelming for a child. I hope this helps.
My son is 11 and took Risperdal for a little over 2.5 years. When he started, he called them his "happy pills" as they started off really helping him. However, this medication is not designed for long time use. After having to raise the dosage to nearly triple what he started, we had to move on to another medication. It did seem to show effectiveness very quickly for him - however, he also did experience weight gain. (probably about 15 lbs) but for him this was the worst side effect he experienced. He still has it as a PRN (as needed) medication when he needs a boost - but I think the true effectiveness of this medication is no longer there for him.
- Risperdal Information for Consumers
- Risperdal Information for Healthcare Professionals (includes dosage details)
- Side Effects of Risperdal (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Aug 2009 • 2 answers
Posted 13 Jan 2011 • 4 answers
Posted 5 May 2011 • 1 answer
Will I recover from the excruciating muscle-stiffness side-affects of the Risperdal I've been taking
Posted 18 Nov 2014 • 2 answers
Posted 5 Dec 2015 • 2 answers